Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 8, 2001, 6:51 AM CDT for San Augustine County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2001, 6:51 AM CDT (11:51 UTC)
- Expired
- Jun 8, 2001, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 116 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 081152 FFWSHV TXC405-081545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 651 AM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SAN AUGUSTINE COUNTY IN EASTERN TEXAS * UNTIL 1045 AM CDT * AT 651 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAIN FALLING OVER ALL OF SAN AUGUSTINE COUNTY. THUNDERSTORMS PRODUCING HEAVY RAIN UP TO TWO INCHES OF RAIN PER HOUR SOUTH OF THE COUNTY AND WILL MOVE INTO THE COUNTY DURING THE NEXT 30 MINUTES. THESE THUNDERSTORMS WERE...MOVING NORTH AT 20 MPH. THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SAN AUGUSTINE COUNTY IN EASTERN TEXAS UNTIL 1045 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:03 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 8, 3:03 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 303 AM CDT FRI JUN 8 2001 REMNANTS OF ALLISON CONTINUES OVER EAST TX...NORTHEAST OF CLL AT THE SURFACE EARLY THIS MORNING. CENTER OF UPPER LOW WAS BETWEEN LFK AND UTS. MODELS FAIRLY CLOSE IN MOVING LOW TO THE SOUTHWEST TODAY AND THEN SOUTH TO SOUTH OF HOU BY 10/12...BY MESOETA...AVN A LITTLE FARTHER SOUTHWEST AND FASTER. ETA SEEMS TO HAVE BEEN CLOSER WITH THE RAIN ON THE NORTHEAST AND NORTH SIDE OF THE LOW THIS PAST EVENING...WITH THIS IN MIND MAY NEED A FLASH FLOOD WATCH FOR THE SOUTHWEST PORTIONS OF THE AREA AT LEAST FOR THIS MORNING. STORMS NORTH OF LFK ARE DECREASING SOME AT THIS TIME...BUT STORMS SOUTH OF AND NEAR LFK ARE INCREASING. THANKS LCH FOR COORD. IV PRELIM NUMBERS... SHV 85/70/86/70/88 4232 MLU 85/70/87/70/88 4232 TXK 85/69/87/68/88 3221 TYR 84/70/86/70/88 5321 LFK 83/72/86/70/88 7542 .SHV...FLASH FLOOD WATCH TODAY SOUXTHERN PORTIONS OF EAST TEXAS...TXZ149-152-165-166-167.
In the hours before
Local storm report, Jun 8, 5:10 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 AM CDT FRI JUN 8 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0445 AM 5 S LUFKIN TX FLOODING
06/08/01 ANGELINA CAR CARRIED OFF BY HIGH
WATER. FROM LAW
ENFORCEMENT.
0450 AM DIBOLL TX FLOODING
06/08/01 ANGELINA HWY 1818 CLOSED DUE TO
HIGH WATER...WATER UP TO
CAR DOORS. FROM LAW
ENFORCEMENT.
0500 AM LUFKIN TX FLOODING
06/08/01 ANGELINA NUMEROUS STREETS FLOODED.
4 FROM LAW ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:00 PM CDT | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jun 7, 9:15 PM CDT | Flash Flood Warning | SHV | Cherokee | 4 hr |
| Jun 7, 9:57 PM CDT | Flash Flood Warning | SHV | Nacogdoches, San Augustine | 6 hr |
| Jun 8, 3:36 AM CDT | Flash Flood Warning | SHV | Angelina | 5 hr |
| Jun 8, 5:33 AM CDT | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jun 8, 6:11 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.